Results 1 to 6 of 6
Like Tree4Likes
  • 1 Post By Adam12345
  • 1 Post By P15
  • 1 Post By P15
  • 1 Post By Adam12345
Need advice
  1. #1
    Adam12345 is offline New Member
    Join Date
    Dec 2016
    Posts
    3

    Default Need advice

    Hello to you all and just a quick thankyou to all the posters and help on this site that has been invaluable the last 3 months.

    I am 29 and 9 months ago suffered a car accident which cause me to hit the dashboard...hard. i was taking codiene 60mg for around 5 months, then 400mg tramadol every day since to help me keep working.
    Following the operation on the knee a month ago due to the accident, i was also given oxynorm 20mg for a short while and some slow release morphine tablets (5mg i think) but long story short about two weeks ago i got tired of the lethargy and being i was worried about the dependancy obviously developing, i stopped...dead

    The last two weeks have been horrific and while im over the initial withdrawaly in the pysical sense, the depression side of it is killing me, my relationship with my fiancee and my work life.

    The knee hurts quite a lot most days and on returning to the doctor a couple of weeks ago he simply gave me MORE tramadol and citalopram (i asked if these were ok together, he said yes...).

    I dont want to go down that road again and im trying hard with physio..

    I think i can handle the pain and just my mindset at the moment is pretty much suicidal, if it was not for the one thing i still care about (fiancee) i am in no doubt i would not be here , i love her more than anything but i can see her hurting when all she gets out of me are single word, monotone answers, i just come home, kiss her and go to bed.

    Is this normal? Should i take the citalopram or will that draw this out? How long will i be like this.

    I was always making her laugh, even after 8 years living together were still perfect, untill this, im just not interested in anything.

    Hard to put into words since this is my first time talking about it but i have frequented this site a lot in the last few months and it has helped. I just dont know what to do now...

    Many thanks
    DravenDomnq likes this.

  2. #2
    P15
    P15 is offline New Member
    Join Date
    Dec 2016
    Posts
    11

    Default

    Hang in there brother! I know what you mean about disappointing someone you care about very much. While not my fiancé, I have been dating a girl for the last 6 years whom I care for deeply. I too was always making her laugh, enjoying each others company, and spending lots of time doing things together. Over the last two years prescription pain killers have made me numb and uninterested in everything. I have been clean going on 13 days now with her well-being in mind along with my own. Our bodies are different and we were on slightly different substances so we won't experience the same exact WD but I can tell you it is worth it! Eventually you will feel your old life and relationships come back to you but you have to be patient. I'm sorry about the pain in your knee as that would make it much more difficult. I'm not a medical professional in anyway but I would maybe look into a second opinion from someone that doesn't just want to give you more pills. You're through the hardest part physically! We are in that mental battle stage where we have to our strongest and know in our heart what is best for us. I'm here for you man, you're not alone. Good luck and check back!
    DravenDomnq likes this.

  3. #3
    Adam12345 is offline New Member
    Join Date
    Dec 2016
    Posts
    3

    Default

    Many thanks and much appreciated

    at this point I don't know whether to take the anti-depressants to ease off the depression or whether that would make this whole situation take a lot longer to pass.

    At the moment im awake after 3 hours sleep and unable to drop off again, not eating, the usual.
    Doing my best to get to work with an automatic vehicle and staying behind a desk but the stress is unbelievable (I really cannot afford not to).

    I am now also keeping an eye on my Bp/Hr just because of the stress situation, last check was 159/99 and Bp 110 rested.

  4. #4
    DravenDomnq is offline Advanced Member
    Join Date
    Sep 2016
    Location
    Midwest
    Posts
    1,116

    Default

    I agree completely with P15, and would seriously consider getting other medical opinions. I listened to the doctors blindly for years and got put on so many meds it just put me into a fog obliterating everything in my life. I don't know anything about the Citalopram, but hopefully somebody will be by that does and can give you some better advice. The mental aspects are the hardest for me too, depression and anxiety can really get you down. As far as benzos/SSRI's go, unless you've been on them before and know how they're going to affect you, I'd be super careful with those as well. They can cause some horrible symptoms, both mental and physical, in and of themselves, and can be super hard to get off of. But hang in there, you're not alone, and there is some great support on this site!!

  5. #5
    P15
    P15 is offline New Member
    Join Date
    Dec 2016
    Posts
    11

    Default

    Again I am not a doctor but I was given prozac for anxiety/depression in the past and did not touch it. I also don't know much about them either. I've always been in the mindset the less chemicals the better, especially during detox. That is more of a personal opinion than anything though! There are a lot of people that use them to during WD/PAWS to help out but be careful not to swap one addiction for another. Consulting a real doctor might be best for this situation.
    DravenDomnq likes this.

  6. #6
    Adam12345 is offline New Member
    Join Date
    Dec 2016
    Posts
    3

    Default

    Many thanks to both of you, today is slightly better

    Citalopram I think is "entry level" SSRI, although alarmingly, stating it should not be taken with tramadol due to serotonin syndrome risks? no mention of this by the doctor that prescribed them but I'm not going to use them anyway.

    As for the second opinion, the doctor who did the operation has no idea why I am still in pain but has referred me to a specialist consultant for a second opinion, fingers crossed.
    DravenDomnq likes this.

Similar Threads

  1. Looking to Quit please any advice is good Advice !
    By Oryan88 in forum Need to Talk?
    Replies: 37
    Last Post: 07-12-2016, 05:10 PM
  2. Replies: 50
    Last Post: 02-09-2016, 08:57 AM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22